Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


muscle fatique
Aug 15, 2013

Nelson, I'm a 54 year old HIV+ man who is very althetic and nutrician minded. I was diagnosed 4 years ago and started taking Atripla and quickly became undetectable with an average CD4 count of 350. I've switched to Complera 4 months ago with no noticable change in health. Part of my workouts is road biking. I typically will ride anywhere from 30 to 70 miles 3 days a week. And while I'm a decent rider and able to maintain an average speed of 18 mph on very hilly terrain, my muscle endurance seems to be getting weaker. My quods cramp up on me almost every time I ride now and I don't know why. Can HIV cause this or possibly the medication I'm taking? Or is it something I'm missing in my diet? The only supplements I take are an over 50 men's multivitamin, B-Complex and Calcium. I have no problem taking supplements, but am concerned about their interaction with HIV and meds. Any suggestions??

Response from Mr. Vergel

Ask your doctor about testing your CPK levels to make sure they are not elevated with Complera. Exercise can increase CPK but this increase would be more pronounced on a drug that may increase it.

Calcium supplements and perfect hydration seem to help some people to minimize leg cramps.

HIV meds and CPK

Nelson



Previous
Can I take Anavar with Atripla
Next
regarding wasting in the buttocks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement